Tags

Type your tag names separated by a space and hit enter

Suspected malignant hyperthermia during sevoflurane anesthesia.
J Chin Med Assoc. 2007 Nov; 70(11):507-10.JC

Abstract

Malignant hyperthermia is a rare anesthetic-related disorder. We present a case with unusual presentation. A boy aged 3 years and 9 months who was scheduled for Hotz's operation presented normally before the operation. Anesthesia was induced by atropine, thiopental and sevoflurane. Trachea intubation was facilitated by succinylcholine. Jaw stiffness was first noted although trachea was intubated without difficulty. The following tachycardia, hypercapnia and hyperthermia led to the diagnosis of malignant hyperthermia. Symptoms were relieved dramatically after the discontinuation of sevoflurane. Molecular genetic testing identified a novel ryanodine receptor (RYR1) mutation in exon 39, which confirmed malignant hyperthermia susceptibility in this patient.

Authors+Show Affiliations

Department of Anesthesiology, Changhua Christian Hospital, Changhua City, Changhua County 500, Taiwan, ROC.No affiliation info availableNo affiliation info availableNo affiliation info available

Pub Type(s)

Case Reports
Journal Article

Language

eng

PubMed ID

18063506

Citation

Hsu, Shu-Chia, et al. "Suspected Malignant Hyperthermia During Sevoflurane Anesthesia." Journal of the Chinese Medical Association : JCMA, vol. 70, no. 11, 2007, pp. 507-10.
Hsu SC, Huang WT, Yeh HM, et al. Suspected malignant hyperthermia during sevoflurane anesthesia. J Chin Med Assoc. 2007;70(11):507-10.
Hsu, S. C., Huang, W. T., Yeh, H. M., & Hsieh, A. Y. (2007). Suspected malignant hyperthermia during sevoflurane anesthesia. Journal of the Chinese Medical Association : JCMA, 70(11), 507-10.
Hsu SC, et al. Suspected Malignant Hyperthermia During Sevoflurane Anesthesia. J Chin Med Assoc. 2007;70(11):507-10. PubMed PMID: 18063506.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - Suspected malignant hyperthermia during sevoflurane anesthesia. AU - Hsu,Shu-Chia, AU - Huang,Wei-Tai, AU - Yeh,Huei-Ming, AU - Hsieh,Allen Yi-Jer, PY - 2007/12/8/pubmed PY - 2008/2/27/medline PY - 2007/12/8/entrez SP - 507 EP - 10 JF - Journal of the Chinese Medical Association : JCMA JO - J Chin Med Assoc VL - 70 IS - 11 N2 - Malignant hyperthermia is a rare anesthetic-related disorder. We present a case with unusual presentation. A boy aged 3 years and 9 months who was scheduled for Hotz's operation presented normally before the operation. Anesthesia was induced by atropine, thiopental and sevoflurane. Trachea intubation was facilitated by succinylcholine. Jaw stiffness was first noted although trachea was intubated without difficulty. The following tachycardia, hypercapnia and hyperthermia led to the diagnosis of malignant hyperthermia. Symptoms were relieved dramatically after the discontinuation of sevoflurane. Molecular genetic testing identified a novel ryanodine receptor (RYR1) mutation in exon 39, which confirmed malignant hyperthermia susceptibility in this patient. SN - 1726-4901 UR - https://www.unboundmedicine.com/medline/citation/18063506/Suspected_malignant_hyperthermia_during_sevoflurane_anesthesia_ L2 - https://linkinghub.elsevier.com/retrieve/pii/S1726-4901(08)70050-9 DB - PRIME DP - Unbound Medicine ER -